Alert archive / Colorado / High Wind Watches in 2011

High Wind Watch 1, NWS Denver/Boulder, CO

March 10, 201110 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Mar 10, 2011, 3:19 AM MST for 10 counties in Colorado. It took effect at Mar 11, 2011, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2011, 3:19 AM MST (10:19 UTC)
In effect from
Mar 11, 2011, 2:00 AM MST
Expired
Mar 10, 2011, 3:30 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3563 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WWUS75 KBOU 101019
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
319 AM MST THU MAR 10 2011

...STRONG WINDS POSSIBLE IN THE FRONT RANGE MOUNTAINS AND
FOOTHILLS LATE TONIGHT AND FRIDAY...

.AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING INCREASING
WINDS TO THE MOUNTAINS AND HIGHER FOOTHILLS LATE TONIGHT AND
FRIDAY. THE STRONGEST AND MOST WIDESPREAD GUSTY WINDS ARE
EXPECTED TO OCCUR AROUND DAYBREAK FRIDAY AS THE UPPER LEVEL
DISTURBANCE PASSES BY.

COZ033>036-102000-
/O.NEW.KBOU.HW.A.0001.110311T0900Z-110312T0100Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
319 AM MST THU MAR 10 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON. 

* TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT AND THEN
  CONTINUE THROUGH FRIDAY. THE STRONGEST WINDS ARE EXPECTED TO
  OCCUR AROUND DAYBREAK FRIDAY.

* WINDS...WEST WINDS OF 25 TO 40 MPH WILL BE COMMON...WITH PEAK
  GUSTS NEAR 85 MPH POSSIBLE ABOVE TIMBERLINE AND IN WIND PRONE
  AREAS OF THE FOOTHILLS.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL
  ACROSS THE COLORADO FRONT RANGE MOUNTAINS LATE TONIGHT AND
  FRIDAY. BLOWING SNOW MAY REDUCE VISIBILITIES TO NEAR ZERO AT
  TIMES OVER THE HIGHEST MOUNTAIN PASSES.

* OTHER IMPACTS...THE STRONG WINDS WILL INCREASE FIRE DANGER ON
  SLOPES NOT COVERED BY SNOW. POWER OUTAGES WILL ALSO BE POSSIBLE
  IF THE STRONGER WINDS DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

BARJENBRUCH
2 follow-up statements
437 
WWUS75 KBOU 101851
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1151 AM MST THU MAR 10 2011

...STRONG WINDS POSSIBLE IN THE FRONT RANGE MOUNTAINS AND
FOOTHILLS LATE TONIGHT AND FRIDAY...

.AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING INCREASING
WINDS TO THE MOUNTAINS AND HIGHER FOOTHILLS LATE TONIGHT AND
FRIDAY. THE STRONGEST AND MOST WIDESPREAD GUSTY WINDS ARE
EXPECTED TO OCCUR AROUND DAYBREAK FRIDAY AS THE UPPER LEVEL
DISTURBANCE PASSES BY.

COZ033>036-110100-
/O.CON.KBOU.HW.A.0001.110311T0900Z-110312T0100Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1151 AM MST THU MAR 10 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON. 

* TIMING...WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT AND THEN 
  CONTINUE THROUGH FRIDAY. THE STRONGEST WINDS ARE EXPECTED TO 
  OCCUR AROUND DAYBREAK FRIDAY. 

* WINDS...WEST WINDS OF 25 TO 40 MPH WILL BE COMMON...WITH PEAK
  GUSTS TO 80 MPH POSSIBLE ABOVE TIMBERLINE AND IN WIND PRONE AREAS
  OF THE FOOTHILLS.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL 
  ACROSS THE COLORADO FRONT RANGE MOUNTAINS LATE TONIGHT AND 
  FRIDAY. BLOWING SNOW MAY REDUCE VISIBILITIES TO NEAR ZERO AT 
  TIMES OVER THE HIGHEST MOUNTAIN PASSES. 

* OTHER IMPACTS...THE STRONG WINDS WILL INCREASE FIRE DANGER ON 
  SLOPES NOT COVERED BY SNOW. POWER OUTAGES WILL ALSO BE 
  POSSIBLE IF THE STRONGER WINDS DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

GIMMESTAD
426 
WWUS75 KBOU 102230
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
330 PM MST THU MAR 10 2011


COZ033>036-102330-
/O.CAN.KBOU.HW.A.0001.110311T0900Z-110312T0100Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
330 PM MST THU MAR 10 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

THERE WILL STILL BE GUSTY WINDS UP TO 60 MPH IN LOCATIONS ABOVE
TIMBERLINE AND HIGHER EAST SLOPES BUT HIGH WINDS ARE NOT EXPECTED
AT THIS TIME. THE STRONGER WINDS ARE EXPECTED BETWEEN MIDNIGHT AND
10 AM FRIDAY MORNING. 

$$

SWE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Mar 10, 2:42 AM MST, 37 minutes earlier.

Area forecast discussion, Mar 10, 2:42 AM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
242 AM MST THU MAR 10 2011

.SHORT TERM...THE AIRMASS WILL CONTINUE TO DRY AND WARM TODAY AS
UPPER LEVEL RIDGE AXIS BUILDS OVER THE CENTRAL ROCKIES.  WITH 700 MB
TEMPERATURES RISING TO NEAR 2-3C...SUNSHINE...AND A WELL MIXED
ATMOSPHERE...READINGS WILL WARM WELL INTO THE 60S ACROSS THE PLAINS.
THE FAR NORTHEAST CORNER AROUND JULESBURG COULD BE JUST A BIT COOLER
WITH A DEEPER INVERSION AND A FEW PATCHES OF SNOW LEFT ON THE GROUND.

IN THE MOUNTAINS...SOME CLOUDINESS HAD DEVELOPED EARLY THIS MORNING
WITH EVEN A FEW FLURRIES IN THE ROCKY MOUNTAIN NATIONAL PARK AREA.
THESE CLOUDS WILL BE BREAKING UP THIS MORNING AS ATMOSPHERE MIXES
AND DRIES...RESULTING IN MOSTLY SUNNY SKIES LATER THIS MORNING AND
AFTERNOON UP THERE.

BY TONIGHT...MAIN CONCERN IS STRENGTH OF WINDS IN ADVANCE OF NEXT
TROUGH.  SHORT RANGE MODEL CROSS SECTIONS SHOW CROSS MOUNTAIN
COMPONENT INCREASING TO 50-60 KNOTS...SO THE BRUTE FORCE IS
CERTAINLY THERE.  HOWEVER...THE MOUNTAIN TOP STABLE LAYER IS NOT
WELL DEFINED AT ALL AND CROSS MOUNTAINS SURFACE PRESSURE GRADIENT IS
NOT TERRIBLY STRONG WITH FORECAST SANGSTER DP/DN VALUES IN THE
150-200 RANGE.  AS A RESULT...THE STRONGEST WINDS SHOULD STAY UP TOP
INCLUDING THE FRONT RANGE MOUNTAINS AND HIGHER EXPOSED FOOTHILLS.
WE WILL ISSUE A HIGH WIND WATCH FOR THOSE AREAS BEGINNING AT 09Z
ALTHOUGH HIGHEST POTENTIAL OF HIGH WINDS WOULD OCCUR CLOSER TO
DAYBREAK FRIDAY.

.LONG TERM...A FAST MOVING UPPER LEVEL TROUGH WILL PASS MOSTLY TO
THE NORTH OF NRN CO ON FRI.  CROSS-SECTIONS SHOW SOME MOISTURE IN
THE MTNS WITH FAVORABLE OROGRAPHICS SO WILL MENTION SCT SHSN.
BIGGEST CONCERNS FOR FRI WILL BE HIGH WIND THREAT IN THE FOOTHILLS
AND MTNS AND FIRE WEATHER POTENTIAL OVER THE PLAINS.  AS UPPER LEVEL
TROUGH MOVES ACROSS WY DECENT SUBSIDENCE DVLPS ACROSS NRN CO DURING
THE DAY WITH COMPONENT ALONG WINDS RANGING FROM 50-60 KT.  OVERALL
MTN WAVE IS MARGINAL HOWEVER IT MAY BE SUFFICIENT FOR SOME HIGH
WINDS DURING THE DAY SO WILL ISSUE A HIGH WIND WATCH FOR THE MTNS
AND FOOTHILLS.  OVER NERN CO WILL SEE GUSTY WNW WINDS FM LATE
MORNING THRU THE AFTN HOURS WHICH MAY INCREASE FIRE DANGER.  GFS
SHOWS RH LEVELS MAY REACH CRITERIA BY AFTN SO WILL ISSUE A FIRE
WEATHER WATCH FOR ALL OF NERN CO.  AS FAR AS HIGHS WITH DOWNSLOPE
LOW LEVEL FLOW TEMPS SHOULD RISE INTO THE 60S ALONG THE FRONT RANGE
WITH MID TO UPPER 50S OVER THE FAR NERN CORNER.

FOR FRI NIGHT MOISTURE WILL DECREASE IN THE MTNS SO WILL NOT MENTION
ANY PCPN BUT WINDS WILL REMAIN GUSTY.  MEANWHILE OVER NERN CO A
CDFNT WILL MOVE ACROSS THE PLAINS WITH A PERIOD OF GUSTY NNW WINDS
IN THE EARLY EVENING HOURS WHICH WILL BACKDOOR INTO THE FRONT
RANGE.  CROSS-SECTIONS SHOW LOW LEVEL MOISTURE WILL INCREASE BEHIND
THE FNT SO MAY SEE SOME LOW CLOUDS DVLP OVERNIGHT HOWEVER WITH REST
OF THE ATMOSPHERE IS VERY DRY SO WILL NOT MENTION ANY PCPN.   ON SAT
WLY FLOW ALOFT WILL BE OVER THE AREA WITH SOME INCREASE IN MID AND
HIGH LEVEL MOISTURE BY AFTN.  COULD SEE A SLIGHT CHC OF A FEW -SHSN
OVER THE HIGHER MTNS BY LATE AFTN.  OVER NERN CO IT WILL BY DRY
ALTHOUGH WILL PROBABLY SEE AN INCREASE IN HIGH LVL CLOUD COVER BY
AFTN.  HIGHS ON SAT MAY END UP A FEW DEGREES COOLER ALONG THE FRONT
RANGE DUE TO ABSENCE OF DOWNSLOPE COMPONENT HOWEVER READINGS WILL
STILL BE ABV NORMAL.

BY SAT NIGHT INTO SUN BOTH THE ECMWF AND GFS SHOW A WEAK UPPER LEVEL
TROUGH MOVING ACROSS THE AREA.  CROSS-SECTIONS SHOW MOISTURE
INCREASING IN THE MTNS AND WITH DECENT LAPSE RATES SHOULD SEE A CHC
OF SNOW IN THE MTNS.  OVER NERN CO ANOTHER FNT IS FCST TO MOVE
ACROSS THE AREA SAT NIGHT INTO EARLY SUN WITH SOME UPSLOPE.
CROSS-SECTIONS ALSO SHOW INCREASING MOISTURE SO COULD SEE AT LEAST A
SLIGHT CHC OF SOME PCPN LATE SAT NIGHT INTO SUN.  AS FAR AS HIGHS
LATEST 850-700 MB TEMPS DO NOT CHANGE MUCH ON SUN DESPITE WK FNT SO
WILL KEEP HIGHS CLOSE TO SATURDAYS READINGS.

FOR MON THE FLOW ALOFT WILL BECOME MORE WSW WITH A DRIER AIRMASS
OVER THE AREA SO WILL NOT MENTION ANY PCPN.  MEANWHILE 850-700 MB
TEMPS INCREASE AROUND 3 DEGREES C ON MON AND WITH SWLY LOW LEVEL
FLOW HIGHS COULD RISE WELL INTO THE 60S TO NEAR 70 ACROSS NERN CO
WITH AN INCREASE IN FIRE DANGER.  BY TUE ANOTHER WEAK UPPER LEVEL
TROUGH WILL APPROACH THE AREA WHICH MAY ALLOW FOR A SLIGHT CHC OF
PCPN IN THE MTNS.  OVER NERN CO SHOULD SEE ANOTHER DAY OF ABV NORMAL
TEMPS WITH HIGH FIRE ONCE AGAIN AS HIGHS RISE INTO THE 60S.

BY TUE NIGHT THE WEAK UPPER LEVEL TROUGH SHOULD MOVE ACROSS THE AREA
WITH A CHC OF SNOW IN THE MTNS.  OVER LOWER ELEVATIONS ANOTHER WEAK
FNT IS SHOWN TO MOVE ACROSS NERN CO TUE NIGHT HOWEVER CROSS-SECTIONS
SHOW VERY LITTLE MOISTURE SO WILL KEEP FCST DRY.  AS FAR AS HIGHS
LATEST GFS SHOWS 850-700 MB TEMPS CONTINUE TO SUPPORT READINGS IN
THE 60S OVER NERN CO.

&&

.AVIATION...SOUTH/SOUTHWEST WINDS 8-15 KNOTS WILL PREVAIL THROUGH
LATE MORNING HOURS AT KDEN AND KAPA...WITH A MORE WESTERLY COMPONENT
AT KBJC.  WINDS ARE EXPECTED TO TREND MORE SOUTHEASTERLY AND WEAKEN
SLIGHTLY BY 18Z-20Z.  THERE IS JUST A SLIGHT CHANCE PRESSURE
GRADIENT WOULD REMAIN STRONG ENOUGH TO BRING A PERIOD OF 15 KNOT
WEST/SOUTHWEST WINDS TO THE AIRPORTS THIS AFTERNOON.  WINDS WILL
TURN BACK TO NORMAL SOUTH/SOUTHWEST WINDS 10-15 KNOTS BY 02Z TONIGHT.

STRONG AND GUSTY WEST/NORTHWEST WINDS GUSTING TO 30-40 KNOTS WILL
THEN DEVELOP AT KBJC BY DAYBREAK FRIDAY...SPREADING TO KDEN AND KAPA
BEFORE 18Z FRIDAY. THIS WILL LIKELY FORCE ALL WEST OPS AT KDEN FROM
MID/LATE MORNING FRIDAY THROUGH MUCH OF THE AFTERNOON...ALTHOUGH
THERE IS A POSSIBILITY WINDS TURN MORE NORTHERLY BY LATE AFTERNOON
FRIDAY ALLOWING A RETURN TO NORTH OPS.  VISUAL LANDING CONDITIONS
WILL PREVAIL TODAY THROUGH FRIDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH LATE TONIGHT
THROUGH FRIDAY AFTERNOON FOR THE FRONT RANGE MOUNTAINS AND
FOOTHILLS...ZONES 33..34..35 AND 36.
...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALL OF THE PLAINS...
FIRE WEATHER ZONES 238>251.

&&

BARJENBRUCH/RPK
Hazardous weather outlook, Mar 9, 11:10 AM MST, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1110 AM MST WED MAR 09 2011

COZ030>051-101300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1110 AM MST WED MAR 09 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS OVER HIGHER MOUNTAIN AREAS WILL
PRODUCE BLOWING SNOW THROUGH THE AFTERNOON HOURS.  OTHERWISE
SCATTERED SNOW SHOWERS WILL PREVAIL THROUGH THE AFTERNOON WITH
LITTLE ADDITIONAL ACCUMULATION EXPECTED.  SNOW SHOWERS SHOULD
PERSIST THROUGH THE EVENING.  ON THE PLAINS SKIES WILL BE SUNNY THIS
AFTERNOON WITH NORTHWEST WINDS OF 15 TO 25 MPH GUSTING TO 30 MPH.
WINDS WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF SNOW IN THE MOUNTAINS FRIDAY AND AGAIN
SATURDAY NIGHT AND SUNDAY.  THE PLAINS LOOK DRY THROUGH THE MIDDLE
OF NEXT WEEK.  TEMPERATURES LOOK TO STAY ABOVE SEASONAL NORMALS
THROUGH ALL THE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SZOKE/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:37 AM MSTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more11 hr
Mar 10, 3:39 PM MSTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 8 more26 hr

Nearby

High Wind Watches in Colorado, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.